Alert archive / South Dakota / High Wind Watches in 2007

High Wind Watch 1, NWS Sioux Falls, SD

January 6, 200710 counties in South Dakota; Dakota County, Dixon County, Nebraska; Woodbury County, Iowa

NWS Sioux Falls, SD issued this high wind watch at Jan 6, 2007, 3:37 PM CST for 10 counties in South Dakota; Dakota County, Dixon County, Nebraska; Woodbury County, Iowa. It took effect at Jan 8, 2007, 10:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 6, 2007, 3:37 PM CST (21:37 UTC)
In effect from
Jan 8, 2007, 10:00 AM CST
Expired
Jan 7, 2007, 3:43 PM CST
In force
Issued by
NWS Sioux Falls, SD

Counties Woodbury County, IA, Dakota County, NE, Dixon County, NE, Aurora County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Douglas County, SD, Gregory County, SD, Hutchinson County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 98 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2007-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2007-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 062137
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
337 PM CST SAT JAN 6 2007

.LOW PRESSURE MOVING RAPIDLY SOUTHEAST FROM WESTERN CANADA IS
EXPECTED TO REACH CENTRAL NORTH DAKOTA EARLY MONDAY MORNING...AND
NORTHEAST IOWA OR SOUTHERN WISCONSIN LATE MONDAY AFTERNOON. VERY
STRONG WINDS ARE EXPECTED TO DEVELOP BY LATE MONDAY MORNING ALONG
AND A SHORT DISTANCE NORTHEAST OF THE MISSOURI RIVER IN SOUTHEAST
SOUTH DAKOTA AND IN A SMALL PART OF NORTHWEST IOWA...IN AN AREA
ROUGHLY FROM CHAMBERLAIN SOUTH DAKOTA TO SIOUX CITY IOWA. THE
WINDS WILL CONTINUE INTO EARLY MONDAY EVENING BEFORE SUBSIDING.

IAZ031-NEZ013-014-SDZ050-057-058-063>065-068>071-070545-
/O.NEW.KFSD.HW.A.0001.070108T1600Z-070109T0100Z/
WOODBURY-DIXON-DAKOTA-GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS-
HUTCHINSON-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...SIOUX CITY...WAKEFIELD...PONCA...
ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
337 PM CST SAT JAN 6 2007

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE MONDAY
MORNING...POSSIBLY REACHING SUSTAINED SPEEDS OF 40 MPH WITH GUSTS
OVER 50 MPH BY NOON. THESE VERY STRONG WINDS WOULD THEN CONTINUE
THROUGHOUT MONDAY AFTERNOON AND INTO THE START OF MONDAY
EVENING...THEN DECREASE LATER MONDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
WILLIAMS
4 follow-up statements
000 
WWUS73 KFSD 070306
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
906 PM CST SAT JAN 6 2007

.LOW PRESSURE MOVING RAPIDLY SOUTHEAST FROM WESTERN CANADA...IS
EXPECTED TO REACH CENTRAL NORTH DAKOTA EARLY MONDAY MORNING...AND
NORTHEAST IOWA OR SOUTHERN WISCONSIN LATE MONDAY AFTERNOON. VERY
STRONG WINDS ARE EXPECTED TO DEVELOP BY LATE MONDAY MORNING THROUGH
THE MISSOURI RIVER VALLEY...INTO PARTS OF THE LOWER JAMES RIVER
VALLEY. THE WINDS WILL CONTINUE INTO EARLY MONDAY EVENING BEFORE
SUBSIDING.

IAZ031-NEZ013-014-SDZ050-057-058-063>065-068>071-071115-
/O.CON.KFSD.HW.A.0001.070108T1600Z-070109T0100Z/
WOODBURY-DIXON-DAKOTA-GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS-
HUTCHINSON-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...SIOUX CITY...WAKEFIELD...PONCA...
ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
906 PM CST SAT JAN 6 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE MONDAY MORNING...
POSSIBLY REACHING SUSTAINED SPEEDS OF 40 MPH WITH GUSTS OVER
50 MPH BY NOON. THESE VERY STRONG WINDS WOULD THEN CONTINUE
THROUGH EARLY MONDAY EVENING BEFORE SLOWLY DIMINISHING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
 JH
000 
WWUS73 KFSD 070945
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
345 AM CST SUN JAN 7 2007

.A COLD FRONT WILL RACE EAST ACROSS THE EASTERN DAKOTAS...EASTERN
NEBRASKA...MINNESOTA AND IOWA THIS MORNING. STRONG NORTHWEST
WINDS WILL FOLLOW THE FRONTAL PASSAGE FOR SEVERAL HOURS. THE WINDS
WILL BEGIN TO SUBSIDE FROM WEST TO EAST ACROSS THE REGION DURING
THE AFTERNOON HOURS...AS HIGH PRESSURE SETTLES OVER THE DAKOTAS.

ANOTHER FRONT WILL CROSS THE NORTHERN PLAINS LATE TONIGHT AND
MONDAY...PRODUCING ANOTHER ROUND OF EVEN STRONGER WINDS FOR MUCH
OF THE NORTHERN PLAINS ON MONDAY.


SDZ050-057-058-063>065-068-071745-
/O.NEW.KFSD.WI.Y.0001.070107T1200Z-070107T1800Z/
/O.CON.KFSD.HW.A.0001.070108T1600Z-070109T0100Z/
GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR
345 AM CST SUN JAN 7 2007

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. A HIGH WIND
WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. 

SUSTAINED WINDS AROUND 30 MPH...WITH GUSTS IN EXCESS OF 40 MPH
WILL OCCUR ACROSS THE ADVISORY AREA THIS MORNING. THE STRONG WINDS
WILL BEGIN TO SUBSIDE DURING THE AFTERNOON HOURS.

WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN MONDAY
MORNING...POSSIBLY REACHING SUSTAINED SPEEDS OF 40 MPH WITH GUSTS
OVER 50 MPH BY NOON. THESE VERY STRONG WINDS WOULD THEN CONTINUE
THROUGH EARLY MONDAY EVENING BEFORE SLOWLY DIMINISHING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 MPH OR GREATER...OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

$$

IAZ031-NEZ013-014-SDZ069>071-071745-
/O.NEW.KFSD.WI.Y.0001.070107T1400Z-070107T2200Z/
/O.CON.KFSD.HW.A.0001.070108T1600Z-070109T0100Z/
WOODBURY-DIXON-DAKOTA-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...SIOUX CITY...WAKEFIELD...PONCA...
ALLEN...SOUTH SIOUX CITY...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
345 AM CST SUN JAN 7 2007

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY
MORNING THROUGH MONDAY EVENING. 

SUSTAINED WINDS AROUND 30 MPH...WITH GUSTS IN EXCESS OF 40 MPH
WILL OCCUR ACROSS THE ADVISORY AREA AFTER 8 AM THIS MORNING...WITH
THE STRONG WINDS EXPECTED TO CONTINUE THROUGH MID AFTERNOON. THE
STRONG WINDS WILL BEGIN TO SUBSIDE BY LATE AFTERNOON.

WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN MONDAY
MORNING...POSSIBLY REACHING SUSTAINED SPEEDS OF 40 MPH WITH GUSTS
OVER 50 MPH BY NOON. THESE VERY STRONG WINDS WOULD THEN CONTINUE
THROUGH EARLY MONDAY EVENING BEFORE SLOWLY DIMINISHING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 MPH OR GREATER...OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.
WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

SDZ038-052-053-059-060-071745-
/O.NEW.KFSD.WI.Y.0001.070107T1200Z-070107T1800Z/
BEADLE-JERAULD-SANBORN-DAVISON-HANSON-
INCLUDING THE CITIES OF...HURON...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...MITCHELL...ALEXANDRIA...EMERY
345 AM CST SUN JAN 7 2007

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

SUSTAINED WINDS AROUND 30 MPH...WITH GUSTS IN EXCESS OF 40 MPH
WILL OCCUR ACROSS THE ADVISORY AREA THIS MORNING. THE STRONG WINDS
WILL BEGIN TO SUBSIDE DURING THE AFTERNOON HOURS.


A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 MPH OR GREATER...OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.
WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

GH
000 
WWUS73 KFSD 071605
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1005 AM CST SUN JAN 7 2007

.WHILE IT WILL STILL BE A WINDY DAY ACROSS THE AREA...WITH GUSTY
20 TO 35 MPH WINDS FROM THE NORTHWEST...EXPECTATIONS FOR VERY
STRONG WINDS SUSTAINED OVER 30 MPH WITH GUSTS TO 45 MPH HAVE
DROPPED OFF. THEREFORE...THE WIND ADVISORIES FOR THIS MORNING ACROSS
THE MISSOURI AND JAMES VALLEYS...AND THIS AFTERNOON IN THE LOWER
MISSOURI VALLEY...HAVE BEEN DISCONTINUED.

ANOTHER FRONT WILL CROSS THE NORTHERN PLAINS LATE TONIGHT AND
MONDAY...PRODUCING ANOTHER ROUND OF EVEN STRONGER WINDS FOR MUCH
OF THE NORTHERN PLAINS ON MONDAY.

IAZ031-NEZ013-014-SDZ069>071-080015-
/O.CAN.KFSD.WI.Y.0001.000000T0000Z-070107T2200Z/
/O.CON.KFSD.HW.A.0001.070108T1600Z-070109T0100Z/
WOODBURY-DIXON-DAKOTA-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...SIOUX CITY...WAKEFIELD...PONCA...
ALLEN...SOUTH SIOUX CITY...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
1005 AM CST SUN JAN 7 2007

...WIND ADVISORY IS CANCELLED...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY
MORNING THROUGH MONDAY EVENING. 

IT WILL BE WINDY TODAY...BUT WINDS ARE NOT EXPECTED TO BE QUITE
AS STRONG...MAINLY A GUSTY 20 TO 35 MPH. THEREFORE...THE WIND
ADVISORY FOR TODAY HAS BEEN CANCELLED.

HOWEVER...NORTHWEST WINDS ARE EXPECTED TO INCREASE EVEN MORE
NOTABLY MONDAY MORNING...POSSIBLY REACHING SUSTAINED SPEEDS OF 40
MPH WITH GUSTS OVER 50 MPH BY NOON. THESE VERY STRONG WINDS WOULD
THEN CONTINUE THROUGH EARLY MONDAY EVENING...BEFORE SLOWLY
DIMINISHING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

SDZ050-057-058-063>065-068-080015-
/O.CAN.KFSD.WI.Y.0001.000000T0000Z-070107T1800Z/
/O.CON.KFSD.HW.A.0001.070108T1600Z-070109T0100Z/
GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR
1005 AM CST SUN JAN 7 2007

...WIND ADVISORY IS CANCELLED...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY
MORNING THROUGH MONDAY EVENING. 

IT WILL BE WINDY TODAY...BUT WINDS ARE NOT EXPECTED TO BE QUITE
AS STRONG...MAINLY A GUSTY 20 TO 35 MPH. THEREFORE...THE WIND
ADVISORY FOR TODAY HAS BEEN CANCELLED.

HOWEVER...WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE NOTABLY
ON MONDAY MORNING...POSSIBLY REACHING SUSTAINED SPEEDS OF 40 MPH
WITH GUSTS OVER 50 MPH BY NOON. THESE VERY STRONG WINDS WOULD THEN
CONTINUE THROUGH EARLY MONDAY EVENING BEFORE SLOWLY DIMINISHING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

SDZ038-052-053-059-060-071715-
/O.CAN.KFSD.WI.Y.0001.000000T0000Z-070107T1800Z/
BEADLE-JERAULD-SANBORN-DAVISON-HANSON-
INCLUDING THE CITIES OF...HURON...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...MITCHELL...ALEXANDRIA...EMERY
1005 AM CST SUN JAN 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DIMINISHED FROM EARLIER STRONGER WINDS. WHILE IT WILL
REMAIN WINDY TODAY...NORTHWEST WINDS THROUGH MID AFTERNOON ARE
EXPECTED MAINLY IN THE GUSTY 20 TO 35 MPH RANGE. THEREFORE...THE
WIND ADVISORY HAS BEEN CANCELLED.

$$

CHAPMAN
000 
WWUS73 KFSD 072143
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
343 PM CST SUN JAN 7 2007

.STRONG LOW PRESSURE WILL MOVE THROUGH NORTH DAKOTA TONIGHT...
AND INTO MINNESOTA BY MIDDAY MONDAY. THIS WILL DRAG A WARM FRONT
ACROSS THE AREA LATER TONIGHT...FOLLOWED QUICKLY BY A COLD FRONT
ON MONDAY MORNING. BEHIND THE FRONT...NORTHWEST WINDS ARE EXPECTED
TO INCREASE...BECOMING VERY STRONG LATE MORNING...AND CONTINUING
INTO EARLY EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR
THROUGH THE MISSOURI AND JAMES RIVER VALLEYS...ROUGHLY SOUTH OF A
LINE FROM HURON TO STORM LAKE. WINDS WILL INCREASE FIRST THROUGH
THE JAMES AND WESTERN MISSOURI VALLEYS MID MORNING...SPREADING
EASTWARD THROUGH EARLY AFTERNOON. THE STRONGEST WINDS ARE LIKELY
FROM AROUND 10 AM THROUGH 7 PM...WHEN WEST OR NORTHWEST WINDS OF
30 TO 40 MPH ARE EXPECTED...WITH OCCASIONAL GUSTS TO AROUND 55
MPH... ESPECIALLY THROUGH THE MISSOURI RIVER CORRIDOR. WINDS ARE
EXPECTED TO BE SOMEWHAT LESSER HEADING TOWARD SOUTHWEST MINNESOTA.

IAZ031-NEZ013-014-SDZ050-057-058-063>065-068>071-080545-
/O.UPG.KFSD.HW.A.0001.070108T1600Z-070109T0100Z/
/O.NEW.KFSD.HW.W.0001.070108T1600Z-070109T0100Z/
WOODBURY-DIXON-DAKOTA-GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS-
HUTCHINSON-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...SIOUX CITY...WAKEFIELD...PONCA...
ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
343 PM CST SUN JAN 7 2007

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH TOWARD
MIDDAY MONDAY...WITH OCCASIONAL GUSTS TO AROUND 55 MPH INTO
EARLY EVENING. ANY AREAS WHICH MANAGE TO RECEIVE A DUSTING OF
SNOWFALL LATE TONIGHT...ESPECIALLY SNOWCOVERED AREAS FROM THE
LOWER JAMES VALLEY THROUGH SOUTH CENTRAL SOUTH DAKOTA...COULD
FIND DIMINISHED VISIBILITIES IN BLOWING SNOW.

WINDS WILL DIMINISH EARLY MONDAY EVENING...BUT WILL STILL REMAIN
STRONG MUCH OF MONDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IAZ020-SDZ052-059-060-066-080545-
/O.NEW.KFSD.HW.W.0001.070108T1600Z-070109T0100Z/
PLYMOUTH-JERAULD-DAVISON-HANSON-TURNER-
INCLUDING THE CITIES OF...LE MARS...WESSINGTON SPRINGS...ALPENA...
MITCHELL...ALEXANDRIA...EMERY...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR
343 PM CST SUN JAN 7 2007

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CST MONDAY. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH TOWARD
MIDDAY MONDAY...WITH OCCASIONAL GUSTS TO AROUND 55 MPH INTO
EARLY EVENING. ANY AREAS WHICH MANAGE TO RECEIVE A DUSTING OF
SNOWFALL LATE TONIGHT...ESPECIALLY SNOWCOVERED AREAS FROM THE
LOWER JAMES VALLEY THROUGH SOUTH CENTRAL SOUTH DAKOTA...COULD
FIND DIMINISHED VISIBILITIES IN BLOWING SNOW.

WINDS WILL DIMINISH EARLY MONDAY EVENING...BUT WILL STILL REMAIN
STRONG MUCH OF MONDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-098-
SDZ039-040-055-056-080545-
/O.NEW.KFSD.WI.Y.0002.070108T1600Z-070109T0100Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LINCOLN-
LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-KINGSBURY-
BROOKINGS-LAKE-MOODY-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...LUVERNE...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...MADISON...FLANDREAU
343 PM CST SUN JAN 7 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CST MONDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO NEARLY 50 MPH...
ARE EXPECTED TO DEVELOP LATE MORNING MORNING AND EARLY MONDAY
AFTERNOON. WINDS WILL LIKELY INCREASE LATE MORNING FROM
EASTERN SOUTH DAKOTA THROUGH NORTHWEST IOWA...COMPARED TO
MUCH OF SOUTHWEST MINNESOTA...WHERE WINDS MAY WAIT UNTIL EARLY
AFTERNOON TO INCREASE TO FULL POTENTIAL. AREAS THAT RECEIVE A
DUSTING OF SNOWFALL LATE TONIGHT INTO EARLY MONDAY...ESPECIALLY
ACROSS EAST CENTRAL SOUTH DAKOTA AND SOUTHWEST MINNESOTA...MAY
FIND AREAS OF REDUCED VISIBILITY IN BLOWING SNOW.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

IAZ001-012-SDZ038-053-054-061-062-067-080545-
/O.NEW.KFSD.HW.A.0002.070108T1600Z-070109T0100Z/
LYON-SIOUX-BEADLE-SANBORN-MINER-MCCOOK-MINNEHAHA-LINCOLN-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...HURON...WOONSOCKET...
HOWARD...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG
343 PM CST SUN JAN 7 2007

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH...WITH
SOME GUSTS IN EXCESS OF 50 MPH FROM LATE MORNING MONDAY...THROUGH
EARLY MONDAY EVENING. AREAS THAT RECEIVE A LIGHT DUSTING OF SNOW
IN ALREADY SNOWCOVERED AREAS...ESPECIALLY AROUND HURON...WILL LIKELY
FIND REDUCED VISIBILITY AT TIMES IN BLOWING SNOW.  WINDS ARE
EXPECTED TO DIMINISH SOMEWHAT MONDAY EVENING...BUT REMAIN STRONG
MUCH OF THE NIGHT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CHAPMAN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this high wind watch went out at Jan 6, 10:55 AM CST, 4 hours 42 minutes earlier.

Area forecast discussion, Jan 6, 10:55 AM CST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1055 AM CST SAT JAN 6 2007

.DISCUSSION...
WK RIDGE OF HIGH PRESSURE SHIFTING RAPIDLY E OF CWA WITH SLY
GRADIENT INCREASING...IN RESPONSE TO SHARP PRESSURE FALLS DEVELOPING
TO W AHEAD OF STRONG WAVE MOVING THRU MT. HIGH LVL CLDS ALSO
STREAMING INTO WRN SD AT A 45KT CLIP...LKLY TO SPREAD OVER MOST OF
CWA BY LT AFTN.  WINDS AND TMPS ARE MAIN CONCERN ON OTHERWISE QUIET
WX DAY.

FIRST REALLY GOOD LOOK AT REMAINING SNOWCOVER IN LAST COUPLE OF DAYS.
THIS WL BE PRIMARY DRIVER BEHIND MAX TEMP/WIND POTENTIAL THIS AFTN.
FAIRLY DECENT 20-25 KTS ON REGIONAL PROFILERS WITH HIGH WLY
COMPONENT. MIXING WL BE HARD TO COME BY OVER BETTER SNOWCOVER ACRS
W...BUT ERN AREAS ALG I29 AND ESPLY INTO SW MN ARE LKLY TO MIX DOWN
SW COMP GUSTS 20 TO 25 KTS BY EARLY AFTN. ALSO...WIND DIRECTION WL
BE TO MAXIMIZE OVER SNOW TRAJECTORY FOR MUCH OF WRN CWA. A BIT
SLOWER CLIMB ACRS SNOWY AREAS THUSFAR...BUT NOT WAY OFF...SO
JUST TWEEKED SOME OF THE SHORT RANGE CLIMBS AND LOWERED WRN DWPTS...
AND NUDGED DEEPER SNOWCOVER HIGHS DOWN A TOUCH.  NO UPDATES PLANNED.

&&

.PREV DISCUSSION...
MADE ONLY SMALL CHANGES TO PREVIOUS FORECAST THROUGH THURSDAY...AS
MODELS ARE FAIRLY CONSISTENT IN TIMING OF FEATURES...DESPITE
PROGRESSIVE FLOW. FOR TODAY...TEMPERATURES WILL GENERALLY BE A FEW
DEGREES WARMER THAN YESTERDAY...MAINLY DUE TO A BIT MORE
SUNSHINE...AS TEMPERATURES ALOFT ARE VERY SIMILAR TO YESTERDAY.
STILL WATCHING FOR THE PASSAGE OF A S/WV AND POSSIBLE LIGHT SNOW
TONIGHT. CURRENTLY S/WV OVER ID/WRN MT BRINGING SOME SNOW TO THOSE
AREAS. MOST OF THE MOISTURE WILL BE RUNG OUT OVER THE MOUNTAINS...
WITH LITTLE MOISTURE TO WORK WITH IN THE DAKOTAS. AS S/WV MOVES INTO
THE WRN CWA...THINK THERE WILL BE ENOUGH DYNAMIC COOLING TO SATURATE
THE LOWER LEVELS FOR A SHORT TIME AND STRONG ENOUGH FORCING TO
SQUEEZE OUT AT LEAST SOME LIGHT SNOW...HOWEVER MEASURABLE AMOUNTS
MAY BE HARD TO COME BY...ANY ACCUMULATIONS ARE EXPECTED TO BE LESS
THAN 1 INCH AND WILL OCCUR OVER A SHORT PERIOD OF TIME. BIGGER
CONCERN IS WITH THE WINDS ON SUN AND MON...AS IT LOOKS LIKE MARGINAL
WIND ADVISORY FOR MUCH OF THE CWA ON SUN. SUN 925 MB PROGGED WINDS
ARE IN THE 30 TO 35 KTS...ALTHOUGH IT DOES LOOK AS GRADIENT WILL
SLACKEN IN THE AFTERNOON IN THE WEST...AT THE TIME OF BEST MIXING.
MONDAY LOOKS TO BE VERY WINDY...ESPECIALLY IN THE WEST WITH A
POTENTIAL FOR 850 MB WINDS OF 65 KTS AT 18Z...50 KTS OF FLOW AT 925
MB. IF THE MODELS ARE CORRECT...EASILY A WIND ADVISORY FOR MONDAY IN
THE WEST...WITH THE POTENTIAL FOR A HIGH WIND WARNING. NO
MATTER...WILL BE A WINDY WEEKEND AND BEGINNING OF THE WEEK.

&&

.AVIATION...
VFR WITH NO SIGNIFICANT AVIATION WX CONCERNS INTO EARLY
EVENING...THEN WL HAVE TO MONITOR FOR POTENTIAL MVFR CIGS/VSBYS
WITH AREAS OF LIGHT SNOW FROM AROUND MIDNIGHT TOWARD DAYBREAK.
WL DEVELOP ONLY IF LIFT CAN RESULT IN SATURATION FROM ALFT. THIS WL
BE MOST FAVORED KHON OVER TOWARD KBKX/KMML.  TODAY...THOUGH SW SFC
WNDS WILL GRADUALLY PICK UP DURING THE AFTERNOON HOURS. ADDITIONAL
CONCERN LATE IN UPCOMING 18Z TAF SET IS ON TIMING/PASSAGE OF COLD
FRONT AND HOW STRONG NW WNDS WILL BE BEHIND THE FRONT. EXPECT GUSTY
NW WINDS TO DEVELOP AT KHON AROUND 07/08Z...AT KFSD AROUND 07/10Z
AND AT KSUX AROUND 07/12Z.

&&

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

CHAPMAN/LIEBL/GH
Hazardous weather outlook, Jan 6, 7:49 AM CST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0749 AM CST SAT JAN 06 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0749 AM CST SAT JAN 06 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATER THIS WEEKEND INTO
EARLY NEXT WEEK. ON SUNDAY...WEST TO NORTHWEST WINDS OF 25 TO 35
ARE LIKELY ACROSS THE AREA...WITH SOME GUSTS TO AROUND 45 MPH
POSSIBLE.  WINDS WILL DIMINISH SUNDAY NIGHT...BUT ARE EXPECTED TO
BECOME QUITE STRONG AGAIN ON MONDAY.  NORTHWEST WINDS WILL
INCREASE TO 30 TO 40 MPH ACROSS MUCH OF THE REGION BY MIDDAY
MONDAY.  THE STRONGEST WINDS WILL BE THROUGH THE JAMES AND
MISSOURI RIVER VALLEYS...WHERE GUSTS TO 55 MPH WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

High Wind Watches in South Dakota, 2007High Wind Watches in Nebraska, 2007High Wind Watches in Iowa, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.